Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 135, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 20, 2021, 6:23 PM EDT for Flagler County, Florida. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2021, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 20, 2021, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 113 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:30 PM EDT | TSTM WND DMG | 9 Ssw Bunnell, FL | TREE DOWN ACROSS STATE ROAD 11 IN THE 4000 BLOCK IN CODYS CORNER. RADAR ESTIMATED TIME. |
| Jul 20, 7:00 PM EDT | TSTM WND DMG | 1 E Palm Coast, FL | LARGE TREE DOWN ACROSS PALM HARBOR PARKWAY NEAR ADDRESS 101 BLOCKING ENTIRE ROAD |
| Jul 20, 7:02 PM EDT | TSTM WND GST 50 | Palm Coast, FL | SKYWARN SPOTTER REPORTED 50 MPH GUST AT HAMMOCK DUNES BRIDGE IN PALM COAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690
WUUS52 KJAX 202223
SVRJAX
FLC035-202315-
/O.NEW.KJAX.SV.W.0135.210720T2223Z-210720T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
623 PM EDT Tue Jul 20 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Flagler County in northeastern Florida...
* Until 715 PM EDT.
* At 623 PM EDT, severe thunderstorms were located along a line
extending from near Andalusia to 8 miles northeast of Pierson,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Andalusia, Marineland, Crescent
Beach, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2946 8112 2943 8110 2941 8115 2928 8115
2927 8142 2940 8142 2939 8146 2940 8148
2956 8151 2962 8140 2963 8132 2965 8132
2964 8131 2967 8126 2967 8122 2971 8124
2971 8123 2973 8124 2975 8120 2951 8110
TIME...MOT...LOC 2223Z 241DEG 10KT 2951 8144 2932 8135
HAIL...1.00IN
WIND...60MPH
$$
HESS3 follow-up statements
295
WWUS52 KJAX 202244
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
644 PM EDT Tue Jul 20 2021
FLC035-202315-
/O.CON.KJAX.SV.W.0135.000000T0000Z-210720T2315Z/
Flagler FL-
644 PM EDT Tue Jul 20 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN FLAGLER COUNTY...
At 643 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Palm Coast to 10 miles south of
Bunnell, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2941 8115 2928 8115 2927 8131 2962 8137
2963 8132 2965 8132 2964 8131 2967 8126
2966 8125 2967 8122 2970 8123 2970 8124
2973 8120 2951 8110 2946 8112 2943 8110
TIME...MOT...LOC 2243Z 247DEG 15KT 2958 8132 2932 8127
HAIL...1.00IN
WIND...60MPH
$$
HESS041
WWUS52 KJAX 202302
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
702 PM EDT Tue Jul 20 2021
FLC035-202315-
/O.CON.KJAX.SV.W.0135.000000T0000Z-210720T2315Z/
Flagler FL-
702 PM EDT Tue Jul 20 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN FLAGLER COUNTY...
At 702 PM EDT, severe thunderstorms were located along a line
extending from near Marineland to 7 miles west of Ormond-By-the-Sea,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Marineland and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2941 8115 2928 8115 2928 8121 2965 8130
2965 8128 2967 8126 2966 8125 2967 8122
2971 8123 2973 8120 2951 8110 2946 8112
2943 8110
TIME...MOT...LOC 2302Z 239DEG 14KT 2962 8124 2936 8119
HAIL...1.00IN
WIND...60MPH
$$
HESS684
WWUS52 KJAX 202313
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
713 PM EDT Tue Jul 20 2021
FLC035-202323-
/O.EXP.KJAX.SV.W.0135.000000T0000Z-210720T2315Z/
Flagler FL-
713 PM EDT Tue Jul 20 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLAGLER COUNTY WILL
EXPIRE AT 715 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 2941 8115 2928 8115 2928 8121 2965 8130
2965 8128 2967 8126 2966 8125 2967 8122
2971 8123 2973 8120 2951 8110 2946 8112
2943 8110
TIME...MOT...LOC 2313Z 241DEG 10KT 2963 8121 2937 8116
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:09 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 20, 4:09 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 409 PM EDT Tue Jul 20 2021 .NEAR TERM [Tonight through Wednesday]...Areas of showers and thunderstorms will continue to move across the area this afternoon and evening as impulses in sw flow aloft acts on instability and moisture in place. Some mid-level dry air will advect into the area from the Gulf of Mexico on Wednesday as the ridge to the south expands northward. This will bring a temporary decrease in areal coverage of storms as convection is expected to be more scattered on Wednesday. .SHORT TERM [Wednesday night through Friday night]...An increase in convection expected again for Thursday and Friday as the ridge is suppressed to the south and west by trough to the north. Weak short wave energy will help produce numerous showers and storms with deep moisture across the area. Locally heavy rainfall will be the main threat as PWATs exceed 2". A westerly steering flow will increase rain chances during the late afternoon near the east coast where mergers will occur. .LONG TERM [Saturday Through Tuesday]...The mean flow will transition and become northeasterly this weekend as a high pressure ridge builds north of the area. Drier air aloft will be advected into se Ga with lower pops expected there. Scattered to numerous diurnal storms will be possible over inland areas of ne Florida near the east coast seabreeze as it moves well inland and encounters better moisture. Temperatures will be close to average with pops at or below average. && .MARINE...Little change in the pattern over the Atlantic waters the next few days with a prevailing southwest flow persisting the next few days. Scattered to numerous showers and thunderstorms will move eastward across the waters each afternoon and evening. Some storms will produce strong gusty winds with heavy downpours and frequent lightning strikes. Rip Currents: Prevailing offshore winds and low wave heights will keep a low risk of rip currents at area beaches through at least Friday. && .HYDROLOGY...Rivers continue to fall with minor flooding ongoing along parts of the the Santa Fe River. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 73 91 73 / 30 40 30 50 20 SSI 76 91 77 91 78 / 40 50 40 40 30 JAX 74 92 76 94 76 / 30 50 30 50 20 SGJ 74 92 76 91 76 / 30 30 20 40 20 GNV 73 91 73 91 75 / 10 40 30 50 10 OCF 73 92 74 91 76 / 10 20 10 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 20, 4:31 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
431 PM EDT Tue Jul 20 2021
GAZ151-152-163-250-264-350-364-202115-
Pierce GA-Northeastern Charlton GA-Clinch GA-Western Charlton GA-
Brantley GA-Northern Ware GA-Southern Ware GA-
431 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIERCE...CENTRAL
BRANTLEY...CENTRAL WARE...EAST CENTRAL CLINCH AND NORTHERN CHARLTON
COUNTIES UNTIL 515 PM EDT...
* At 430 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles southeast of Manor, or 13
miles east of Argyle, moving east at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Waycross, Folkston, Nahunta, Homeland, Hickox, Boggy Bay, Manor,
Braganza, Race Pond and Fort Mudge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3135 8207 3116 8188 3110 8189 3109 8192
3106 8193 3106 8194 3105 8194 3104 8191
3103 8190 3099 8192 3097 8191 3083 8194
3090 8254 3112 8259
TIME...MOT...LOC 2030Z 261DEG 29KT 3102 8243
DDSpecial weather statement, Jul 20, 4:42 PM EDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Jacksonville FL 442 PM EDT Tue Jul 20 2021 FLZ033-133-202130- Coastal St. Johns FL-Inland St. Johns FL- 442 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL 530 PM EDT... * At 442 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over World Golf Village, or 10 miles east of Green Cove Springs, moving east at 15 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Saint Augustine, World Golf Village, South Ponte Vedra, Nocatee, Durbin, Vilano Beach, Guana River State Park and Bakersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2985 8155 3005 8162 3013 8135 2990 8128 TIME...MOT...LOC 2042Z 248DEG 13KT 2997 8150 DD
Special weather statement, Jul 20, 5:10 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
510 PM EDT Tue Jul 20 2021
FLZ023-024-122-425-GAZ364-202200-
Baker FL-Western Duval FL-Inland Nassau FL-Northern Columbia FL-
Western Charlton GA-
510 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...BAKER...
EAST CENTRAL COLUMBIA...WEST CENTRAL DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 600 PM EDT...
* At 510 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Sanderson, or 18 miles north of
Raiford, moving east at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Taylor, Macclenny, Glen St. Mary, Maxville, Olustee, Sanderson,
Bryceville and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3054 8193 3019 8193 3019 8205 3018 8205
3015 8245 3019 8246 3026 8246 3026 8247
3042 8250
TIME...MOT...LOC 2110Z 255DEG 28KT 3031 8236
DDSpecial weather statement, Jul 20, 5:13 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Tue Jul 20 2021
FLZ125-133-202145-
Coastal St. Johns FL-Coastal Duval FL-
513 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 545 PM EDT...
* At 513 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Palm Valley, or near Ponte
Vedra Beach, moving northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Ponte Vedra Beach, Durbin, Palm Valley, Sawgrass, Nocatee and
Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3007 8148 3018 8154 3034 8136 3025 8135
3013 8131
TIME...MOT...LOC 2113Z 231DEG 19KT 3016 8142
DDSpecial weather statement, Jul 20, 5:40 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
540 PM EDT Tue Jul 20 2021
FLZ038-137-140-202230-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
540 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLAGLER...EAST CENTRAL
MARION AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM EDT...
* At 539 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Lake George, or 7 miles
southeast of Salt Springs, moving northeast at 25 mph.
* Small hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Crescent City, Andalusia and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2926 8141 2940 8142 2940 8143 2938 8145
2932 8168 2930 8167 2929 8165 2928 8164
2918 8164 2932 8176 2962 8139 2927 8119
TIME...MOT...LOC 2139Z 232DEG 22KT 2930 8163
DDSpecial weather statement, Jul 20, 6:10 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
610 PM EDT Tue Jul 20 2021
FLZ024-124-GAZ136-152>154-165-166-264-202300-
Inland Nassau FL-Coastal Nassau FL-Northeastern Charlton GA-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA-
Coastal Camden GA-Wayne GA-
610 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...CAMDEN...GLYNN...EASTERN
BRANTLEY...SOUTHEASTERN WAYNE AND NORTHEASTERN CHARLTON COUNTIES
UNTIL 700 PM EDT...
* At 609 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Waynesville to near Hilliard. Movement was east at 20 mph.
* Wind gusts up to 40 to 45 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina
Beach, Hilliard, Woodbine, Callahan, Dock Junction and Kings Bay
Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 8125 3110 8137 3079 8142 3054 8139
3054 8149 3057 8151 3054 8152 3054 8158
3059 8163 3055 8166 3057 8170 3053 8175
3053 8195 3141 8194 3140 8158 3128 8139
3129 8139 3131 8134 3127 8122
TIME...MOT...LOC 2209Z 251DEG 19KT 3123 8185 3063 8190
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:29 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jul 20, 3:52 PM EDT | Special Marine Warning | JAX | 83 min | |
| Jul 20, 4:42 PM EDT | Special Weather Statement | JAX | Saint Johns | 48 min |
| Jul 20, 5:10 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Jul 20, 5:40 PM EDT | Special Weather Statement | JAX | Flagler | 50 min |
| Jul 20, 6:10 PM EDT | Special Weather Statement | JAX | Nassau | 50 min |
| Jul 20, 6:21 PM EDT | Special Marine Warning | JAX | 84 min | |
| Jul 20, 6:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jul 20, 7:32 PM EDT | Special Marine Warning | JAX | 88 min | |
| Jul 20, 7:45 PM EDT | Special Marine Warning | JAX | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.